64 year old male had a stroke on 18.11.12. Since then he has had 5 strokes. 4 of them were after 9 hours interval whereas the 5th stroke was after 2 hours of the previous one. Each time, for 40 seconds his left arm and leg stop functioning. An MRI has been carried out and it shows clotting in the brain.
Patient had a heart bypass in 2002, also suffers from Sugar and High blood pressure.
CSF EXAMINATION/ DF SHOWS: RESULT NORMAL RANGE
COLOUR COLOURLESS COLOURLESS
TRANSPARENCY CLEAR CLEAR
COAGULUM NIL NIL
C.S.F PROTEIN 109 15-45MG/DL
GLUCOSE 56 50-75MG/DL
CHLORIDE 124 122-132MMOL/L
R.B.C NIL /HPF
W.B.C 06 <05MM3
TYPE OF CELLS MOSTLY LYMPHOCYTES
Looks like an ischemic stroke. Protein levels are raised in the CSF, in inflammatory conditions. Since there is a clot, looks like an ischemic stroke. Ischemic stroke occurs as a result of blockage to an artery. For this therapy with clot dissolving drugs (thrombolytics), should be initiated early. Aspirin, an anti-thrombotic drug, is given immediately after an ischemic stroke to reduce the likelihood of having another stroke. Tissue plasminogen activator (TPA), needs to be given within 4.5 hours after stroke symptoms, this restores the blood supply to the affected part.
The blood pressure and diabetes need to be well controlled. And once his clinical condition is stabilized, a rehabilitation program can be charted out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.